MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Retraction Problem (1536); Deformation Due to Compressive Stress (2889); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped2-500-20 (b)(4); product type: ; implant date ; explant date medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline shield that failed to open at the distal end and appeared damaged, then had resistance in the marksman microcatheter with resheathing and redeploying.The patient was undergoing a procedure for flow diverter treatment of a left ophthalmic artery unruptured amorphous aneurysm via femoral artery access.The aneurysm max diameter was 5.4mm and the neck diameter was 4.3mm.The distal landing zone was 3.8mm; the proximal landing zone was 5.1mm.Vessel tortuosity was moderate.It was reported that the devices were prepared and catheter flushed per the instructions for use (ifu). after positioning, deployment of the stent was initiated.During deployment, the stent tip appeared rough and could not be fully opened.Even after deploying 15mm of the stent, it still could not be opened.Less than 50% of the stent was deployed when it failed to open.The pipeline was resheathed 2 or less times.No other steps or devices were used to open the pipeline.The operator attempted to retrieve and redeploy the stent, but found that the stent could neither be retrieved nor redeployed and was stuck at the distal end the catheter.The pipeline was resheathed and removed together with the microcatheter.Accordion damage and kink of the distal  marksman microcatheter was observed.Both the marksman microcatheter and the pipeline were replaced to complete the procedure successfully.There was no harm or injury to the patient associated with this event.Ancillary devices: g-max guide catheter, stryker guidewire, navien 6f 115cm intermediate catheter (ln: b764691).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the reported issues was not determined.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the pipeline flex shield embolization device and marksman catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex shield was returned within the marksman catheter.Damage location details: the pushwire extending out from catheter hub.In addition, the partial distal braid was deployed from catheter distal tip.No bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.No damage was found with hub.The catheter body was found to be accordioned from ~26.2cm to ~24.5cm from distal end.No damage was found with marksman catheter distal tip/marker band.No other anomalies were observed.¿ testing/analysis: the pipeline flex shield pushwire was pushed out from catheter distal tip without some resistance.The total and usable lengths of marksman catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.¿ conclusion: based on the analysis findings, the pipeline flex shield and marksman catheter were confirmed to have resistance as the pipeline flex shield braid and marksman catheter were found to be damaged.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.The marksman catheter is compatible to use with pipeline flex, the patient's vessel tortuosity was moderate.Which eliminates these factors out as potential causes.However, based on the analysis finding, the pipeline flex shield could not be confirmed to have failure to open at distal as the pipeline flex braid ends were found fully opened and damaged.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The marksman catheter was confirmed to be damaged and accordioned as the catheter was found to be accordioned.It appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the marksman catheter against resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23622252
Report Number9617601-2025-02929
Device Sequence Number21334938
Product Code KRA
UDI-Device Identifier00847536026261
UDI-Public(01)00847536026261(17)270802(10)229379785
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number229379785
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer11/25/2025
01/15/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/17/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age63 YR
Patient SexMale